Thunderstorm Wind, Alachua
- When
- July 11, 4:40 PM EST
- Where
- Alachua County, Gainesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.650, -82.317
Multiple trees down around Gainesville. One of the trees was reported down on a home at 8620 NW 13th street.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Multiple trees down around Gainesville. One of the trees was reported down on a home at 8620 NW 13th street. Report was relayed to emergency management at 1740 LST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:05 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT SUN JUL 11 2004 .CURRENTLY...MSAS ANALYSIS SHOWING BROAD TROUGH OF LOW PRESSURE EXTENDING FROM OFFSHORE THE MID ATLANTIC TO ACROSS NE FL. THE LOW LEVEL FLOW ACROSS MOST OF THE CWA WAS N OR NW BETWEEN 5 AND 10 MPH. ALOFT...THERE WAS AN ANTICYCLONE ACROSS THE CENTRAL GULF RESULTING IN A NORTHERLY FLOW ALOFT ACROSS THE SOUTHEAST U.S. SATELLITE IMAGERY SHOWING VORT ENERGY CUTTING INTO THE UPPER RIDGE FROM THE EAST. ANOTHER DEVELOPING MCS WAS WELL THE COAST TRACKING SW. LATEST SATELLITE DERIVED SOUNDINGS SHOW A MOIST AND VERY UNSTABLE ATMOSPHERE WITH CAPE AT JAX 4600J AND K INDEX 37. WSR 88D INDICATING THUNDERSTORMS ERUPTING ALONG THE EAST COAST SEABREEZE WITH STRONGEST STORMS ACROSS THE SE PART OF THE CWA WHERE THERE WAS PVA IN ASSOCIATION WITH A VORT MAX ROTATING AROUND PERIPHERY OF UPPER RIDGE. .SHORT TERM (TONIGHT-WED)...WITH THE UPPER HIGH WELL WEST OF THE REGION...THE DOOR IS OPEN FOR ANY UPPER DISTURBANCES TO MOVE SOUTH AND WEST ALONG THE WEAKNESS IN THE RIDGE. THE RUC IS HINTING AT VORT ENERGY SKIRTING THE EAST COAST THIS AFTERNOON...WHICH IS WHAT IS HAPPENING. EXPECT THESE STORMS TO PROGRESS FURTHER INLAND...WITH ADDITIONAL STORMS FORMING THROUGHOUT CWA AND THEN MOVING CWA. WITH ALL THIS IN MIND...WILL GO SCATTERED POPS THIS EVE...WITH HIGHEST ACROSS THE INLAND AREAS BETWEEN I-95 AND I-75. THE MAIN CONCERNS FROM THESE STORMS WILL BE THE INTENSE CLOUD TO GROUND LIGHTNING (FROM HIGH PW AND CAPE) AND THE LOCALLY HEAVY RAINS FROM POSSIBLE TRAINING OF CELLS. THE STRONGER STORMS (NEAR SEA BREEZE COLLISION) COULD ALSO PRODUCE HAIL AND STRONG AND DAMAGING WIND GUSTS. CONVECTION THIS EVENING WILL BE DETERMINED BY ANY STORMS THAT DEVELOP UPSTREAM AND TRACK SOUTH TOWARDS THE CWA. MODEL CONSENSUS SHOW WEAK RIDGING BUILDING INTO THE REGION ON MON. THIS ALONG WITH SLIGHTLY LOWERING PWATS WILL RESULT IN LESS COVERAGE...WITH GREATEST COVERAGE ACROSS INTERIOR NORTHEAST FLORIDA WHERE SEA BREEZE WILL INTERACT WITH CONVERGING FLOW IN THE MID LEVELS. HOWEVER...BELIEVE THE ETA AND NGM ARE TOO DRY AND WILL KEEP SCATTERED POPS GOING. TUESDAY...COL ESTABLISHES AS REGION TRANSITIONS BETWEEN SYSTEMS. UPPER TROF CONTINUES TO DIG SOUTH OVER THE EASTERN UNITED STATES...WITH ATTENDANT FRONTAL BOUNDARY ENTERING THE SOUTHEAST UNITED STATES. BETTER MODEL CONSENSUS SHOWING LIKELY ACROSS INLAND SE GA AND NEAR I-10. HAVE GONE WITH 40 TO 60 PCT POPS. .LONG TERM (THU THROUGH SUN)...VERY AMPLIFIED PATTERN FOR THIS TIME OF YEAR AS LONG RANGE MODELS CONTINUE TO CARVE A DEEP TROF OVER THE EASTERN UNITED STATES. THE LATEST RUN OF MRF CONTINUES TO DRAG A COLD FRONT SLOWLY THROUGH CWA FRI AND SAT BEFORE STALLING IT JUST TO THE SOUTH WITH DRIER AIR MOVING IN ACROSS THE NORTH CWA OVER THE WEEKEND. THIS DOES NOT APPEAR TOO UNREASONABLE GIVEN THE AMPLITUDE OF THE TROUGH. HOWEVER...THE ECMWF IS NOT AS AGGRESSIVE WITH THE FRONT AND APPEARS TO STALL IT NEAR THE FL GA BORDER. WILL CONTINUE PREVIOUS FORECAST OF NEAR CLIMO POPS ACROSS CWA EXCEPT TO DROP INLAND SE GA TO 20 PCT OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE CLIMO AS HOT WEST WINDS CONTINUE. && .MARINE...GFS/ETA CONSENSUS WINDS CAPTURING WIND MAX OF 16 KNOTS AT 41012 DECENTLY...AND SWLY WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AND BECOME LIGHT AND VARIABLE AS THE SEA BREEZE DEVELOPS NEAR THE COAST AND MOVES INLAND. LIGHT SWLY FLOW WILL ESTABLISH ITSELF AGAIN TONIGHT. NOAA WAVE WATCH CONTINUES TO HANDLE FLAT 1-3 FT SEAS NICELY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 74 93 / 30 40 20 50 SSI 76 89 77 90 / 30 40 20 50 JAX 74 92 74 93 / 40 40 20 50 SGJ 76 88 76 89 / 40 40 20 50 GNV 72 92 72 92 / 40 50 20 50 OCF 72 92 72 92 / 40 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SUN JUL 11 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- NOON EDT SUN JUL 11 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES WITH ACTIVITY SHIFTING INLAND LATER THIS AFTERNOON ACCOMPANIED WITH THE SEA BREEZE COLLISION. HEAVY DOWNPOURS... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS UP TO 45 MPH MAY OCCUR IN THE STRONGEST STORMS. THE SHOWERS AND STORMS WILL PROGRESS SOUTH AND SOUTHWEST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/PP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG ARLINGTON 30.34N 81.60W
07/11/2004 DUVAL FL BROADCAST MEDIA
TREES AND POWERLINES DOWN AT UNIVERSITY SOUTH AND KELLOW.
REPORTED BY TV-4 METEOROLOGIST. REPORTED RECEIVED AT NWS
JAX AT 1604 LST.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT SUN JUL 11 2004 FLZ022-030-036-112215- ALACHUA FL-COLUMBIA FL-UNION FL- 512 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...UNION AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF OLENO STATE PARK...OR ABOUT 8 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...DUKES...COLUMBIA...WORTHINGTON SPRINGS...OLENO STATE PARK...FORT WHITE...LA CROSSE AND ALACHUA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. PLEASE SEEK ADEQUATE SHELTER IF IN THE PATH OF THIS STRONG STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT SUN JUL 11 2004 FLZ035-112215- GILCHRIST FL- 527 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES NORTH OF TRENTON... OR ABOUT 6 MILES EAST OF BELL...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TRENTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 533 PM EDT SUN JUL 11 2004 GAZ150-164-112230- CHARLTON GA-WARE GA- 533 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT SUN JUL 11 2004 GAZ164-112215- CHARLTON GA- 535 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHEAST OF HOMELAND...OR ABOUT 7 MILES NORTHEAST OF FOLKSTON...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WINOKUR 31.04N 82.02W
07/11/2004 0.50 INCH CHARLTON GA PUBLIC
MARBLE SIZE HAIL AND GUSTY WINDS REPORTED JUST SOUTH OF
WINOKUR. A COUPLE OF TREES DOWN.
&&
ENYEDIThe Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405726.